Discussions that mention xanax

Addiction & Recovery board


Ok, hate to be so cautionary, but I am freaking out. First, a hospital took me off Ativan cold turkey. Nightmare of all nightmares. Second, they put me on depakote, zyprexa, and lexapro to compensate. Another horrible experience. Felt like a zombie and that terrified me. Well, I am now off all of them, but back on the benzos. Just much better for me and I know it varies among people. ANyways, when I went off zyprexa I got really sick and then I started to feel better and then I had one last day where I felt so dizzy and sick that I thought I was dying. Well, I didn't, obviously. Anyways, I think I am experiencing the same thing now with the Lexapro. At first I felt real sick coming off it and then I started to feel better and last night and today the dizziness and sickness has gotten so bad that I feel like I did when I had that last experience with the zyprexa.

Well, my thoughts and my hopes is that the same thing is happening. I equate it to the drug making its last stand to win me back. I just find it pathetic that these are supposedly nonaddictive, but that is for another thread. Anyways, sorry to be long-winded, but here are my questions. First, has anyone had a similar experience? It is so scary. Second, I was on Ativan and that just seemed to not be working like it used to. Well, it probably isn't smart, but I decided to give xanax a shot to help me through this. I just switched over. Is that OK to do? Are there chances for siezures by doing this. It would seem that there wouldn't be given that they are similar drugs. However, I just want to have one less thing to worry about as I try to get through the last stages of getting off this ADDICTIVE drug. I'll worry about getting off the benzos way down the line when I am in a much healthier position and won't recklessly go off cold turkey like that quack made me do. Thanks so much for any help in this matter.
I've had experience with all of the above except for Lexapro. I've had similar anti-depressants and I can tell you that they are all crap and they are dangerous. Zyprexa is an anti-psyhcotic and it will fry your brain. Don't ever take it again(my opinion). It made me retarded for a few weeks. Benzos are tricky and before you "taper"(if you have the fortitude to do so) then download the Ashton Manual which is a guide to quitting benzos. The Ativan is safer than the Xanax. Xanax and Klonipin are the demons in the benzo family. Ashton says to switch from Xanax(or any other benzo) to valium then taper down slowly(too slow in my opinion). There is a site called **********.uk but you need to avoid that forum......too many benzophobes and nutcases in there who are afraid of water(and a lot of them spout out a bunch of other crazy crap///there are a couple of sane folks in there though). Get with a doc who knows the benzo addiction thing. Don't do anti-depressants cuz they rev up your nervous system and you definitely don't need that right now cuz you will just try to knock it back down with benzos. Stick with the Ativan for now until you can find a doc who'll help you switch over to valium. Ashton's manual has some equivalency charts in there. Here is a link to Dr. Heather Ashton's website....download and print the manual then bring it to a doctor with experience in this field(there aren't many who know how to deal with benzos). copy/paste this link into your browser.

[url]http://www.thesleepwellsite.com/AshtonManual.htm[/url]